1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Diabetes and Panic Attack

Discussion in 'Type 1 Diabetes' started by deniz, Aug 26, 2009.

  1. deniz

    deniz · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi,


    I have been diabetes 2 years. I am taking Lantus and Novorapid.I have panic attack.If you have panic attack please share your experience with me? Thanks :)

    Deniz
     
  2. janabelle

    janabelle · Well-Known Member

    Messages:
    816
    Likes Received:
    13
    Trophy Points:
    38
    Hi,
    Have you spoken to your doctor about it? How would you describe the panic attack and have you suffered from them before being diagnosed?
    One of the first symptoms can recall, when I had been on Lantus for a few months was anxiety. I started to experience strange feelings around my mouth and with my breathing and I thought it to be a painic attack. My health deteriorated further to the point where I was frightened to leave the house on my own. This was also due to the severe exhaustion which was sometimes sudden in onset, and often I felt I would pass out, even when my BG was normal. Since coming off Lantus I no longer suffer any of these side effects,and others that I haven't mentioned here, and my health has improved beyond recognition.
    When I was ill, doctors blamed it on stress and grief as I was going through a difficult time and had recently lost my father. I wish I'd suspected the Lantus a lot sooner than I did.
    I have read on another forum about somone suffering anxiety symptoms on Lantus,and so it's worth you doing some research on the web.
    Of course your panic attacks may not be related to Lantus. Panic attacks,whatever the cause can be very frightening, you are obviously concerned, so go and see your doctor.
    Take care
    Jus
     
  3. 98tillpresent

    98tillpresent · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    21
    I have had a panic attack around two months ago about an A-level exam. It caused my nose to bleed and I had a pretty severe hypo going to 1.7 mmol.

    My friend shoved me a lucozade straight away and I just tried to calm down and it disapated. What do you think caused your panic? was it about diabetes itself or was it about soemthing else which consequently affect your levels?
     
  4. simon@bendi.co.

    [email protected] · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Thank god someone else is having the same problem! And I mean that in the nicest way but I had started to think it was me and I was loosing the plot. I'm 42 and run a large engineering company where I'm frequently put into stressfull situations which I love. I have been Diabetic since 1993 and have had reasonable control throughout. However, I was advised to try the novarapid/Lantus combo when it was first launched. My blood control was, and still is, fantastic but I started to have panic attacks in stressfull circumstances. I just tried ignor them and work through it for the last god knows how many years. Recently I put myself on a lower carb diet, not completely carb free, but enough to let me not inject as much daily insulin whilst still maintaining the nightly Lantus. After a month or so I noticed that the panic attacks had gone! I started using inslin again and they came back.
    Anybody else's views on this would be appreciated.
     
  5. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    232
    Trophy Points:
    133
    Simon , please check your inbox for PM.
     
  6. janabelle

    janabelle · Well-Known Member

    Messages:
    816
    Likes Received:
    13
    Trophy Points:
    38
    Hi Simon,
    Many people suffer side effects on synthetic insulins. Sound like you are one of those people. Have you been in contact the IDDT, if not might be worth looking them up. It was a huge wake up call for me when I realised how ill Lantus had made me, and how much of an impact it had and still has on my life.

    I think there are serious issues to be concerned about regarding analogue insulins, not just Lantus.

    I am insensed by doctors' pushing for every type-1 to be on analogue insulin, especially now that there is clear evidence that many people are not experiencing good BG contol,suffering unwanted side-effects and the recent news of a possible increased cancer risk. It's hard enough coping day to day with diabetes, without side-effects diminishing our quality of life. It is something we should all be concerned about, as the long-term safety of these synthetic insulins is completely unknown, and pharmaceutical companies seem to be on track to discontinue every other type of insulin. They also seem to have every medic in their pockets :twisted:

    Patients should be given choice of medication at diagnosis, rather than just offered 'Lantus' or 'Levemir"and 'Novorapid or "Humalog". There are alternatives, synthetic and natural.

    Thank god for this forum, the internet in general, and Porcine Insulin for giving me my life back!
    Jus
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook